MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012449-12
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, 75% stenosed lesion in the left anterior descending (lad) artery.As the 3x12mm nc trek balloon dilatation catheter (bdc) was being backloaded onto the guide wire and advanced into the guide catheter (gc) with difficulty, the proximal shaft of the bdc became separated.The bdc was removed without issue.There was no adverse patient effect and no clinically significant delay in the procedure.A non-abbott bdc was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual, functional, and dimensional inspection was performed on the returned device.The reported difficult to advance could not be confirmed.The reported material separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.In this case, the difficulty advancing the bdc through the guide catheter could not be confirmed by return analysis.This indicates that the difficulty was likely due to circumstances of the operation, such as, buildup of procedural contaminants or tortuous anatomy.Additionally, it is likely that manipulation of the device during its interaction with the guide catheter contributed to the reported material separation, as the fracture faces were oval and jagged, indicating a tensile overload at a kink or bend.Manipulation of the device may have also contributed to the noted kinked inner member, outer member, and hypotube.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15537106
Report Number2024168-2022-10267
Device Sequence Number6168125
Product Code LOX
UDI-Device Identifier08717648151866
UDI-Public08717648151866
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1012449-12
Device Catalogue Number1012449-12
Device Lot Number20623G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight125 KG